On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.234.247.118
Access to elec. publ.: SémCong

Bulletin de la SMF

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Number:

Search


Catalogue & orders

Bulletin de la SMF - Titles - 143 (2015) 229-246

Titles < 143

Lower bounds for ranks of Mumford-Tate groups
Martin Orr
Bulletin de la SMF 143, fascicule 2 (2015), 229-246

Télécharger cet article : Fichier PDF

Résumé :
Minoration des rangs de groupes de Mumford-Tate
Soit A une variété abélienne complexe et G son groupe de Mumford-Tate. En supposant que les sous variétés abéliennes simples de A sont deux à deux non-isogènes, on trouve une minoration du rang rk G de G, légèrement inférieure à _2 A. Si de plus on suppose que End A est commutatif, alors on peut améliorer cette borne en rk G _2 A + 2, et montrer que cette borne-ci est optimale. On obtient les mêmes resultats pour le rang du groupe de monodromie -adique d'une variété abélienne définie sur un corps de nombres.

Mots-clefs : Variétés abéliennes, groupes de Mumford-Tate

Abstract:
Let A be a complex abelian variety and G its Mumford-Tate group. Supposing that the simple abelian subvarieties of A are pairwise non-isogenous, we find a lower bound for the rank rk G of G, which is a little less than _2 A. If we suppose furthermore that End A is commutative, then we can improve this lower bound to rk G _2 A + 2 and prove that this is sharp. We also obtain the same results for the rank of the -adic monodromy group of an abelian variety defined over a number field.

Keywords: Abelian varieties, Mumford-Tate groups

Class. math. : 14K15, 14G25, 22E55


ISSN : 0037-9484
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Bogomolov, F. A.
Points of finite order on an abelian variety
Mathematics of the USSR-Izvestiya 17 (1981) 55–72
2
Dodson, B.
On the Mumford-Tate group of an abelian variety with complex multiplication
J. Algebra 111 (1987) 49–73
Math Reviews MR913197 (89e:11034)
3
Faltings, G.
Endlichkeitssätze für abelsche Varietäten über Zahlkörpern
Invent. Math. 73 (1983) 349–366
Math Reviews MR718935 (85g:11026a)
4
Hindry, Marc and Ratazzi, Nicolas
Torsion dans un produit de courbes elliptiques
J. Ramanujan Math. Soc. 25 (2010) 81–111
Math Reviews MR2643390 (2011j:11107)
5
Kuga, Michio and Satake, Ichirô
Abelian varieties attached to polarized K3-surfaces
Math. Ann. 169 (1967) 239–242
Math Reviews MR0210717 (35 \#1603)
6
Landau, E.
Handbuch der Lehre von der Verteilung der Primzahlen, I
Teubner, Leipzig, 1909
7
Larsen, M. and Pink, Richard
Determining representations from invariant dimensions
Invent. Math. 102 (1990) 377–398
Math Reviews MR1074479 (92c:22026)
8
Larsen, M. and Pink, Richard
Abelian varieties, l-adic representations, and l-independence
Math. Ann. 302 (1995) 561–579
Math Reviews MR1339927 (97e:14057)
9
Massias, J.
Majoration explicite de l'ordre maximum d'un élément du groupe symétrique
Annales Faculté des Sciences Toulouse Math. 6 (1984) 269–291
10
Mumford, D.
A note of Shimura's paper ``Discontinuous groups and abelian varieties''
Math. Ann. 181 (1969) 345–351
Math Reviews MR0248146 (40 \#1400)
11
Pierce, Richard S.
Associative algebras
Springer, New York-Berlin, 1982
Math Reviews MR674652 (84c:16001)
12
Pink, Richard
l-adic algebraic monodromy groups, cocharacters, and the Mumford-Tate conjecture
J. reine angew. Math. 495 (1998) 187–237
Math Reviews MR1603865 (98m:11060)
13
Ribet, K. A.
Division fields of abelian varieties with complex multiplication
Mém. Soc. Math. France 2 (1980/81) 75–94
Math Reviews MR608640 (83e:14029a)
14
Serre, Jean-Pierre
Groupes algébriques associés aux modules de Hodge-Tate
in Journées de Géométrie Algébrique de Rennes. (Rennes, 1978), Vol. III
Astérisque 65 (1979) 155–188
Math Reviews MR563476 (81j:14027)
15
Serre, Jean-Pierre
Lettre à Ken Ribet du 1er janvier 1981
(1981) 6–17
16
Serre, Jean-Pierre
Résumés des cours au Collège de France
1984–85
17
Shimura, Goro
On canonical models of arithmetic quotients of bounded symmetric domains
Ann. of Math. 91 (1970) 144–222
Math Reviews MR0257031 (41 \#1686)
18
Silverberg, A. and Zarhin, Yu. G.
Hodge groups of abelian varieties with purely multiplicative reduction
Izv. Ross. Akad. Nauk Ser. Mat. 60 (1996) 149–158
Math Reviews MR1399421 (97f:14010)
19
Tankeev, S. G.
Algebraic cycles on abelian varieties. II
Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979) 418–429
Math Reviews MR534601 (81b:14023)
20
Tits, J.
Représentations linéaires irréductibles d'un groupe réductif sur un corps quelconque
J. reine angew. Math. 247 (1971) 196–220
Math Reviews MR0277536 (43 \#3269)
21
Wintenberger, Jean-Pierre
Groupes algébriques associés à certaines representations p-adiques
Amer. J. Math. 108 (1986) 1425–1466
Math Reviews MR868897 (88j:14056)
22
Zarkhin, Yu. G.
Weights of simple Lie algebras in the cohomology of algebraic varieties
Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984) 264–304
Math Reviews MR740792 (85k:14012)